Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 249, NWS Tallahassee, FL

July 5, 2012Calhoun County, Clay County, Early County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2012, 7:12 PM EDT for Calhoun County, Clay County, Early County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 7:12 PM EDT (23:12 UTC)
Expired
Jul 5, 2012, 8:00 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Calhoun County, GA, Clay County, GA, Early County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS52 KTAE 052312
SVRTAE
GAC037-061-099-060000-
/O.NEW.KTAE.SV.W.0249.120705T2312Z-120706T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
712 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST GEORGIA...
  SOUTHEASTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
  NORTHEASTERN EARLY COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 800 PM EDT

* AT 709 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  11 MILES WEST OF EDISON TO 6 MILES NORTHEAST OF MORGAN...OR ALONG A
  LINE EXTENDING FROM HARRISONS MILL TO CORDRAYS MILL...AND MOVING   
  SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL IS ALSO POSSIBLE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEARY
  AND ARLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3163 8462 3164 8460 3162 8460 3163 8458
      3162 8446 3146 8442 3144 8443 3145 8446
      3143 8450 3143 8463 3141 8464 3138 8490
      3158 8502 3162 8484 3162 8466 3164 8465
TIME...MOT...LOC 2312Z 331DEG 8KT 3153 8491 3161 8454

$$

42-DVD
1 follow-up statement
549 
WWUS52 KTAE 052325
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT THU JUL 5 2012

GAC037-061-099-060000-
/O.CON.KTAE.SV.W.0249.000000T0000Z-120706T0000Z/
CALHOUN GA-EARLY GA-CLAY GA-
725 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN CLAY...NORTHEASTERN EARLY AND CALHOUN COUNTIES IN
SOUTHWEST GEORGIA...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FERRELL CROSSROADS TO MORGAN...MOVING SOUTHEAST AT 10
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKSVILLE...TURMAN...KOLOMOKI MOUNDS SP...COLOMOKEE...
WILLIAMSBURG...EARLY CO A/P...COMMISSARY HILL AND ARLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3162 8460 3162 8458 3144 8450 3143 8464
      3141 8464 3138 8490 3158 8502 3162 8484
      3162 8466 3164 8465 3163 8462 3164 8460
TIME...MOT...LOC 2325Z 331DEG 8KT 3151 8493 3153 8455

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:05 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 5, 7:05 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT Thu Jul 5 2012

.MESOSCALE DISCUSSION...
During Thurs aftn into early eve, shallow Gulf seabreeze pushed
inland sparking isold strong convection. Looking N/NE, sct strong to
severe convection moved SSW from Cntrl GA into NRN tier of our GA
counties and about to approach SE AL. Looking further upstream, MCV
enhanced by outflow boundary was focal point for strong to severe
storms across TN. Radar shows continued WSW movement and satellite
extrapolation shows that a few of these storms may hold together and
make it into Nrn tier GA counties soon after midnight and will be
closely monitored.

.SYNOPSIS...
The large scale longwave pattern continues with ridge dominating
most of Conus with 594dm high centered over MO/KS. Satellite shows
shortwave riding down front of ridge into AL aiding afternoon
convection over SRN GA. Trough was noted just off Atlc Coast with
axis extending WSW to Carolina Coast and into Ern most Gulf of Mex.
This places local area in between both systems with a ENE steering
flow around SE portion of high allowing Nrn storms to shift swwd.

For Fri into Sat, GFS/NAM and ECMWF seems to confirm that the trough
over the Gulf Coast will indeed breakdown a bit as ridge re-exerts
itself into the area. At same time, low level ridge builds in from
Wrn Atlc into FL Peninsula. This puts most of FL Panhandle Coast
back under a light S/SW 1000-700mb flow or a type 4 Sea Breeze
Regime thru Sat. Model soundings show that PWs will remain between
1.8 and 2 inches thru Fri eve then drop to around 1.5 inches during
Sat so under light steering flow, locally heavy rain possible.
Expect isolated offshore convection in the morning with healthy
convection just inland from the coast in the afternoon especially
on Friday. However, weak shear and a lack of a strong focusing
mechanism should keep the severe threat limited and less organized
than recent days.

.NEAR TERM /Through Tonight/...
Above shortwave may aid further development of storms after sundown.
PWs remain around 2 inches with wet microburst potential above
average. So strong to at least isold severe good bet at least for
Nrn counties especially SE AL/SW GA. With an eye to storms moving
into our Nrn tier counties at 700 pm EDT, will up POPs especially
across nrn tier GA counties 50-0% NW-SE POP gradient 00z-06z, then
30-0% NW-SE gradient 06z-12z. Min temps will be in the lower to mid
70s.

&&

.AVIATION...
Scattered thunderstorms associated with a stationary trof over south
central Georgia will produce gusty winds and lowered VIS. Around 4z
an organized cluster of storms that is currently over Tenn. will
move into our area and could effect DHN and ABY. Some patchy fog is
possible in the pre-dawn hours at VLD and ABY. Tomorrow CIGS and
VIS will be VFR at all terminals, with the only restrictions
occurring in scattered late afternoon thunderstorms.

&&

.MARINE...
Typical summertime conditions will prevail over the coastal waters
through the weekend. Seas will remain 1 to 2 feet or lower and
winds will remain light. The only concern is thunderstorm
activity. With typical sea/land breeze effect we expect that some
scattered to isolated thunderstorms will be generated over the
waters in the pre-dawn hours on Fri and Sat. These will typically
dissipate by mid morning.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.

&&

BLOCK/DVD/WALSH
Hazardous weather outlook, Jul 5, 2:55 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT THU JUL 5 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-061845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
255 PM EDT THU JUL 5 2012 /155 PM CDT THU JUL 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE FRONT
AND IN ASSOCIATION WITH AN APPROACHING UPPER LEVEL TROUGH OF LOW
PRESSURE FROM THE NORTH. THE BEST CHANCES FOR SHOWERS AND STORMS
WILL BE THIS AFTERNOON...AND A FEW COULD PRODUCE GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Special weather statement, Jul 5, 5:08 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT THU JUL 5 2012

FLZ008-010-108-052200-
CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
408 PM CDT THU JUL 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST WALTON AND
WESTERN WASHINGTON COUNTIES...

* UNTIL 500 PM CDT

AT 402 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES SOUTHWEST OF VERNON...OR NEAR BRUCE...MOVING
NORTHWEST AT 5 MPH.

WINDS 40 TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM.
SMALL HAIL UP TO DIME SIZE IS ALSO POSSIBLE.

LAT...LON 3055 8619 3067 8590 3049 8581 3039 8603
TIME...MOT...LOC 2106Z 156DEG 6KT 3047 8594

22-BARRY
Special weather statement, Jul 5, 5:58 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT THU JUL 5 2012

FLZ007-008-108-052230-
NORTH WALTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
458 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR WALTON COUNTY...

* UNTIL 530 PM CDT

AT 454 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
DEERLAND TO 16 MILES EAST OF SANTA ROSA BEACH...OR ALONG A LINE
EXTENDING FROM MOSSY HEAD TO BRUCE...MOVING SOUTHEAST AT 5 MPH.

PEOPLE IN CENTRAL WALTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3064 8591 3060 8592 3055 8588 3047 8588
      3044 8591 3044 8597 3040 8601 3041 8607
      3043 8609 3044 8607 3045 8609 3043 8617
      3047 8623 3044 8625 3043 8625 3048 8625
      3045 8639 3076 8640
TIME...MOT...LOC 2158Z 307DEG 3KT 3067 8631 3046 8597

42-DVD
Special weather statement, Jul 5, 6:03 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT THU JUL 5 2012

FLZ010>013-112-052245-
CALHOUN FL-JACKSON FL-INLAND BAY FL-COASTAL BAY FL-WASHINGTON FL-
503 PM CDT THU JUL 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...CALHOUN...
JACKSON AND WASHINGTON COUNTIES...

* UNTIL 545 PM CDT

AT 459 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 16 MILES NORTHEAST OF LYNN HAVEN...OR NEAR YOUNGSTOWN...
MOVING NORTHWEST AT 6 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3026 8545 3048 8570 3063 8572 3064 8548
      3048 8535 3034 8535
TIME...MOT...LOC 2202Z 079DEG 4KT 3038 8544

24-BLOCK
Special weather statement, Jul 5, 6:07 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EDT THU JUL 5 2012

GAZ124>126-052245-
TERRELL GA-LEE GA-DOUGHERTY GA-
607 PM EDT THU JUL 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
DOUGHERTY...SOUTHWEST LEE AND SOUTHEAST TERRELL COUNTIES...

* UNTIL 645 PM EDT

AT 604 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF LEESBURG...OR NEAR ARMENA...MOVING
SOUTH AT 10 MPH.

PEOPLE IN NORTHERN DOUGHERTY...SOUTHEASTERN TERRELL AND
SOUTHWESTERN LEE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3153 8420 3155 8442 3178 8437 3175 8416
TIME...MOT...LOC 2207Z 011DEG 8KT 3168 8429

42-DVD
Special weather statement, Jul 5, 7:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EDT THU JUL 5 2012

GAZ121>125-142-052345-
TERRELL GA-RANDOLPH GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-CLAY GA-
704 PM EDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CALHOUN...SOUTHERN
CLAY...WESTERN DOUGHERTY...EARLY...SOUTHEAST RANDOLPH AND SOUTHWEST
TERRELL COUNTIES...

* UNTIL 745 PM EDT

AT 702 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF FORT
GAINES TO 9 MILES NORTHEAST OF MORGAN...OR ALONG A LINE EXTENDING
FROM HARRISONS MILL TO CLARKS MILL...MOVING SOUTH AT 10 MPH.

PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3173 8441 3145 8436 3144 8444 3145 8444
      3145 8446 3142 8450 3144 8451 3143 8463
      3140 8464 3133 8497 3160 8503
TIME...MOT...LOC 2304Z 356DEG 8KT 3153 8492 3164 8451

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:07 PM EDTSpecial Weather StatementTAEDougherty38 min
Jul 5, 7:04 PM EDTSpecial Weather StatementTAECalhoun41 min
Jul 5, 7:57 PM EDTSevere Thunderstorm WarningTAEClay, Early35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.